Arkansas, 2021Flash Flooding and Flooding in Arkansas, April 28 to 30, 2021
April 28 to 30, 2021 · NWS TSA · 24 events in 6 counties and zones
Strong to severe thunderstorms moved into northwestern Arkansas during the morning of the 28th. These storms produced widespread heavy rainfall that resulted in flash flooding, as well as damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved into northwestern Arkansas during the morning of the 28th. These storms produced widespread heavy rainfall that resulted in flash flooding, as well as damaging wind gusts. Another round of thunderstorms developed across northwestern Arkansas during the evening of the 28th, as a cold front moved into the area. The strongest storms produced large hail up to golf ball size and damaging wind.
Widespread heavy rainfall of four to six inches, with isolated amounts to eight inches, resulted in significant rises on rivers in northwestern Arkansas. Major flooding occurred along the Arkansas River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 28, 5:40 AM CST, 20 minutes earlier.
Area forecast discussion, Apr 28, 5:40 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 AM CDT Wed Apr 28 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs in place at TAF initiation will lower to MVFR categories
through the morning, along with periods of rain and thunder.
MVFR/IFR cigs and vsbys will prevail through the period in
RA/+RA and thunder. RA/TSRA is expected to end from west to east
after beginning 04-05z and will be accompanied with a windshift the
west northwest as a cold front moves through those sites.
Behind the front, IFR cigs will prevail for the remainder
of the period
&&
.PREV DISCUSSION... /Issued 430 AM CDT Wed Apr 28 2021/
DISCUSSION...
Several rounds of showers and thunderstorms will continue through
tonight, before ending from northwest to southeast late tonight
and Thursday as a cold front pushes through the area. An almost
tropical like airmass is in place over the area with deep
moisture, low LCL's, and moderate to strong low level shear. This
has resulted in rather innocuous looking storms showing low level
rotation overnight. The main severe weather threat through the
morning will continue to be tornadoes from low-topped convection.
Outflow boundaries from morning convection will likely determine
where any severe storms may fire later this afternoon into the
evening. The overall best severe parameters will likely be to our
southwest though. Locally heavy rainfall will be a bigger concern
in our area by later today and tonight, with both flash flooding
and main-stem river flooding possible depending on just where the
heavier rain swaths set up.
We will dry out later Thursday through Saturday, but the model
consensus has shifted much farther north with the track of the
upper system once it finally ejects out of northern Mexico or
southwest Texas. Thus shower and thunderstorm chances will return
Sunday as this system moves over or near the area.
Another storm system may affect the area early next week, but the
usual timing differences exist, so pops have been kept on the
lower side for now.
Stayed fairly close to the National Blend of Models forecast.
PREV DISCUSSION... /Issued 1234 AM CDT Wed Apr 28 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will gradually lower to MVFR categories overnight as
areal coverage of rain and thunder begin to increase.
MVFR/IFR cigs and vsbys will prevail through the period in periods
of RA/+RA and thunder. RA/TSRA is expected to end late in the
period across the NE OK sites as a cold front moves through
those sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 60 73 51 / 100 90 30 10
FSM 78 63 75 53 / 100 90 80 20
MLC 76 61 73 52 / 100 90 60 20
BVO 74 58 73 48 / 90 80 20 10
FYV 73 61 71 47 / 100 90 60 10
BYV 72 61 71 49 / 100 90 60 10
MKO 74 61 73 51 / 100 90 50 10
MIO 71 59 73 49 / 100 90 30 10
F10 74 59 73 51 / 100 90 40 10
HHW 80 63 73 55 / 60 100 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....23Hazardous weather outlook, Apr 28, 4:18 AM CST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 AM CDT Wed Apr 28 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 AM CDT Wed Apr 28 2021
...SEVERE STORMS AND FLOODING POSSIBLE THROUGH TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast of Interstate 44.
DISCUSSION...
Several rounds of showers and thunderstorms will move across the
area today into tonight. Moderate to strong low level shear this
morning will result in a continued chance for rotating storms and
possibly a couple tornadoes. Renewed storm development is expected
later this afternoon into this evening, mainly along leftover
outflow boundaries from the morning storms, and also along a cold
front that will be moving into northeast Oklahoma this evening.
All severe hazards will be possible with these storms. The severe
weather threat is expected to diminish by late evening into the
overnight hours.
Widespread rainfall amounts of one to three inches are expected
through tonight, with locally higher amounts to around five
inches possible where persistent heavier bands of storms set up.
This will result in the potential for both flash flooding and
main-stem river flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY through TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Showers and thunderstorms will gradually end from the northwest
Thursday. The main upper level storm system will finally move
northeast out of southwest Texas this weekend, and across our
area by Sunday, bringing a chance for showers and thunderstorms
late Saturday night and Sunday.
Another storm system will keep the chances for showers and
thunderstorms going into early next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 28, 4:48 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 AM CDT Wed Apr 28 2021
ARZ010-OKZ068-069-281115-
Washington AR-Adair OK-Cherokee OK-
548 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...ADAIR
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 615 AM CDT...
At 548 AM CDT, a strong thunderstorm was located 7 miles east of
Cherokee Landing State Park, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Stilwell... Westville...
Adair State Park... Proctor...
Christie... Maryetta...
Cookson... Cherokee Landing State Park...
Bunch... Baron...
Clyde... Summers...
Morrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3564 9484 3564 9487 3576 9499 3612 9463
3584 9435
TIME...MOT...LOC 1048Z 230DEG 30KT 3579 9479Special weather statement, Apr 28, 4:54 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT Wed Apr 28 2021
OKZ065-066-071-281130-
Okmulgee OK-Okfuskee OK-McIntosh OK-
554 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHEASTERN
OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 630 AM CDT...
At 554 AM CDT, a strong thunderstorm was located 4 miles east of
Dustin, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Grayson... Hanna...
Hoffman... Stidham...
Raiford... Vivian...
Hitchita... Pierce...
Vernon...
This includes Interstate 40 in Oklahoma between mile markers 240 and
255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.
LAT...LON 3557 9579 3531 9555 3516 9598 3529 9598
3529 9609 3531 9610
TIME...MOT...LOC 1054Z 231DEG 32KT 3529 9595Special weather statement, Apr 28, 5:03 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 AM CDT Wed Apr 28 2021
OKZ068-069-072-281130-
Adair OK-Sequoyah OK-Cherokee OK-
603 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 630 AM
CDT...
At 603 AM CDT, a strong thunderstorm was located near Lake Tenkiller
State Park, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Marble City... Cookson...
Brushy Lake State Park... Brushy...
Cherokee Landing State Park... Bunch...
Lake Tenkiller State Park... Box...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
and east central Oklahoma.
LAT...LON 3550 9509 3562 9513 3563 9513 3577 9494
3576 9481 3573 9473 3564 9469 3556 9469
TIME...MOT...LOC 1103Z 235DEG 34KT 3560 9499Special weather statement, Apr 28, 5:23 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 AM CDT Wed Apr 28 2021
OKZ070-071-281200-
Muskogee OK-McIntosh OK-
623 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH AND CENTRAL MUSKOGEE
COUNTIES UNTIL 700 AM CDT...
At 623 AM CDT, strong thunderstorms were located along a line
extending from 3 miles west of Council Hill to 4 miles northeast of
Indianola. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Eufaula... Checotah...
Oktaha... Boynton...
Council Hill... Rentiesville...
Stidham... Vivian...
Lake Eufaula State Park... Raiford...
Wainwright... Hitchita...
Pierce... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 250 and
273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.
LAT...LON 3555 9577 3555 9572 3562 9571 3573 9552
3531 9525 3529 9535 3533 9540 3529 9546
3530 9550 3528 9552 3527 9551 3525 9557
3522 9560 3523 9562 3524 9560 3525 9563
3522 9568 3520 9568 3518 9576 3520 9579
TIME...MOT...LOC 1123Z 237DEG 29KT 3555 9571 3521 9572Special weather statement, Apr 28, 5:47 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 AM CDT Wed Apr 28 2021
ARZ010-281230-
Washington AR-
647 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL
730 AM CDT...
At 646 AM CDT, a strong thunderstorm was located 5 miles northwest of
Prairie Grove, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Prairie Grove...
Tontitown... West Fork...
Lincoln... Greenland...
Sulphur City... Hicks...
Savoy... Wedington...
Rhea... Hogeye...
This includes Interstate 49 between mile markers 53 and 73.
A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas.
LAT...LON 3593 9403 3591 9448 3610 9450 3610 9439
3614 9439 3614 9434 3616 9434 3621 9416
3621 9413
TIME...MOT...LOC 1146Z 244DEG 23KT 3604 9438Special weather statement, Apr 28, 5:53 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 AM CDT Wed Apr 28 2021
OKZ068-070>074-281245-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
653 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...WESTERN SEQUOYAH...NORTHEASTERN PITTSBURG...SOUTHERN
CHEROKEE AND MUSKOGEE COUNTIES UNTIL 745 AM CDT...
At 653 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Keefeton to 6 miles west of
Enterprise. Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Stigler... Fort Gibson...
Warner... Vian...
Webbers Falls... Whitefield...
Oktaha... Braggs...
Tamaha... Rentiesville...
Greenleaf State Park... Pumpkin Center...
Cookson... Cherokee Landing State Park...
Lake Tenkiller State Park... Keefeton...
This includes Interstate 40 in Oklahoma between mile markers 265 and
301.
A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.
LAT...LON 3594 9487 3527 9488 3517 9552 3574 9550
TIME...MOT...LOC 1153Z 228DEG 38KT 3565 9537 3522 9550
Event by event
15 flash flood, 5 thunderstorm wind, 2 hail, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- April 28, 6:00 AM CST
- Where
- Washington County, 2.11 mi E of Elm Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.200, -94.192
Strong thunderstorm wind damaged the roof of a home.
Thunderstorm Wind, Benton
- When
- April 28, 6:44 AM CST
- Where
- Benton County, Lowell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.250, -94.130
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Benton
- When
- April 28, 7:00 AM CST
- Where
- Benton County, 4 mi ENE of Rogers
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 36.352, -94.054
Strong thunderstorm wind blew down a tree onto a home.
Flash Flood, Benton
- When
- April 28, 7:00 AM CST to 11:45 AM CST
- Where
- Benton County, 2.13 mi ENE of Lake Frances to 2.22 mi ENE of Lake Frances
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.145, -94.497
Portions of Highway 16 were impassable due to flood waters and debris.
Flash Flood, Washington
- When
- April 28, 7:20 AM CST to 11:45 AM CST
- Where
- Washington County, Elm Spgs to 1.49 mi NNE of Elm Spgs
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.200, -94.230
Numerous roads were flooded in and around Elm Springs. Some vehicles were stranded in the flood water.
Flash Flood, Benton
- When
- April 28, 7:30 AM CST to 11:45 AM CST
- Where
- Benton County, Rogers to 1.55 mi NNE of Lowell
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.330, -94.120
Numerous roads were flooded in and around Rogers.
Flash Flood, Washington
- When
- April 28, 7:35 AM CST to 11:45 AM CST
- Where
- Washington County, Tontitown to 0.59 mi S of Tontitown
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -94.230
Numerous roads were flooded in and around Tontitown.
Flash Flood, Benton
- When
- April 28, 7:46 AM CST to 11:45 AM CST
- Where
- Benton County, 3 mi SSW of Bentonville to 2.07 mi WSW of Bentonville Muni Arp
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.330, -94.241
Extensive flooding was reported on the southwest side of town, with cars stranded in the high water.
Thunderstorm Wind, Carroll
- When
- April 28, 8:15 AM CST
- Where
- Carroll County, 2.49 mi NW of Oak Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.478, -93.457
Strong thunderstorm wind damaged a barn and a couple chicken houses.
Flash Flood, Benton
- When
- April 28, 8:16 AM CST to 11:45 AM CST
- Where
- Benton County, 1.32 mi WNW of Bentonville to 2.14 mi WSW of Bentonville Muni Arp
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.380, -94.240
Widespread flooding was reported across Bentonville, with cars stranded in the high water.
Flash Flood, Benton
- When
- April 28, 8:38 AM CST to 11:45 AM CST
- Where
- Benton County, 0.26 mi NNW of Siloam Spgs to 0.29 mi NNW of Siloam Spgs
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.184, -94.532
Portions of Main Street were flooded east of Hico Street.
Flash Flood, Benton
- When
- April 28, 8:40 AM CST to 11:45 AM CST
- Where
- Benton County, 0.25 mi SW of Garfield to 0.29 mi SSW of Garfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.447, -93.973
Portions of Highway 127 in Garfield were closed due to flooding.
Flash Flood, Benton
- When
- April 28, 9:00 AM CST to 11:45 AM CST
- Where
- Benton County, 0.66 mi WSW of Cave Spgs to 0.77 mi SW of Cave Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.267, -94.241
Portions Highway 264 were closed due to flooding.
Flash Flood, Crawford
- When
- April 28, 12:46 PM CST to 6:45 PM CST
- Where
- Crawford County, 3.74 mi SW of Mountainburg to 3.99 mi SW of Mountainburg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.590, -94.215
Portions Highway 282 were closed due to flooding.
Hail, Franklin
- When
- April 28, 6:42 PM CST
- Where
- Franklin County, 1.63 mi S of Altus
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.426, -93.771
Golf ball size hail damaged vehicles and homes in Denning.
Hail, Sebastian
- When
- April 28, 8:25 PM CST
- Where
- Sebastian County, 2.22 mi S of Enterprise
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.238, -94.424
Quarter size hail was reported in Bonanza.
Thunderstorm Wind, Sebastian
- When
- April 28, 8:38 PM CST
- Where
- Sebastian County, 0.53 mi ENE of Dayton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.122, -94.221
Strong thunderstorm wind blew down trees onto Highway 252 north and northeast of Dayton.
Flash Flood, Sebastian
- When
- April 28, 9:04 PM CST to 11:30 PM CST
- Where
- Sebastian County, 0.73 mi NNE of Jenson to 1.48 mi NE of Jenson
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.210, -94.415
Portions of Highway 45 were flooded north of Hackett.
Flood, Crawford
- When
- April 28, 9:45 PM CST to April 29, 5:00 PM CST
- Where
- Crawford County, 2.64 mi WSW of Stattler to 2.36 mi SW of Stattler
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.510, -94.440
Lee Creek near Van Buren rose above its flood stage of 401 feet at 10:45 pm CDT on April 28th. The river crested at 409.70 feet at 10:45 am CDT on the 29th, resulting in major flooding. Several homes were flooded, and roads and campgrounds near the river were closed. Monetary damage from this flood is unknown. The river fell below flood stage at 6:00 pm CDT on the 29th.
Flash Flood, Franklin
- When
- April 28, 9:55 PM CST to 11:30 PM CST
- Where
- Franklin County, Charleston to 0.91 mi S of Charleston
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.300, -94.030
Portions of Highway 22 were flooded. A home in Charleston was flooded, requiring the resident to be rescued.
Flash Flood, Franklin
- When
- April 28, 10:30 PM CST to 11:30 PM CST
- Where
- Franklin County, 0.94 mi WNW of Branch to 0.8 mi WNW of Branch
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.306, -93.965
Highway 41 was flooded at Gammill Street near Branch.
Flood, Crawford
- When
- April 29, 12:15 AM CST to April 30, 12:00 AM CST
- Where
- Crawford County, 5.25 mi WNW of Van Buren to 2.36 mi SW of Van Buren
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.450, -94.440
The Arkansas River near Van Buren rose above its flood stage of 22 feet at 1:15 am CDT on April 29th. The river crested at 26.88 feet at 1:30 pm CDT on the 29th, resulting in moderate flooding. Extensive lowland flooding occurred east of the I-540 bridge, and businesses in the floodplain were flooded. Monetary damage from this flood is unknown. The river fell below flood stage at 1:00 am CDT on the 30th.
Flash Flood, Franklin
- When
- April 29, 3:00 AM CST to 5:15 AM CST
- Where
- Franklin County, 1.44 mi ENE of Sutherland Xrds to 5.72 mi SSW of Lonelm
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.536, -93.745
Widespread flooding was reported across the northern half of Franklin County, with a couple of bridges washed out. Several water rescues also occurred.
Flash Flood, Crawford
- When
- April 29, 5:06 AM CST to 5:15 AM CST
- Where
- Crawford County, 4.53 mi SSW of Stattler to 3.27 mi N of Davidson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.467, -94.424
Several residents of an apartment complex in Alma were trapped by flood water, and had to be rescued. Numerous roads were flooded across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, April 28, 2021$500 million · 3.25 in hail · 42 events
- Tornado and Flash Flood in Texas, April 28, 2021$2.0 million · EF1 · 52 events
- Tornado and Damaging Winds in Tennessee, April 28, 20211 injured · $601,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Missouri, April 28 to 29, 2021$580,000 · EF0 · 32 events
- Tornadoes and Flash Flooding in Oklahoma, April 28 to 30, 2021$77,000 · EF1 · 13 events
- Flash Flooding and Flooding in Oklahoma, April 28 to 29, 2021$5,000 · 3 in hail · 41 events
- Tornado and Flash Flood in Missouri, April 28, 2021$15,000 · EF1 · 3 events
- Excessive Heat and Astronomical Low Tide in California, April 28 to 30, 20219 events
- Flash Flooding in Arkansas, April 28 to 29, 2021$10,000 · 9 events
- Flash Flooding in Missouri, April 28, 20215 events
- Damaging Winds in Pennsylvania, April 28, 2021$7,000 · 50 kt wind · 5 events
- Flooding and Damaging Wind in Kentucky, April 28, 2021$1,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949941, 949888, 949936, 953574, 953568, 953567, 953569, 953575, 949931, 953576, 953578, 953582, 953585, 953595, 949932, 949934, 949935, 953647, 956905, 953648, 953651, 956904, 953659, 953660.